Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 11, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 1, 2008, 2:41 AM MDT for 18 counties in Nebraska. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 2:41 AM MDT (08:41 UTC)
- Expired
- May 2, 2008, 3:52 PM MDT
- In force
- 37 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 010841 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT THU MAY 1 2008 ...STRONG WINDS LIKELY THIS AFTERNOON ACROSS THE EASTERN PANHANDLE AS WELL AS SOUTHWESTERN NEBRASKA... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER NORTHWEST KANSAS WILL SHIFT EAST ALONG THE NEBRASKA AND KANSAS STATE LINE THROUGH THURSDAY AFTERNOON. THIS WILL CAUSE A COLD FRONT TO MOVE SOUTH AND EAST ACROSS THE REGION...WITH STRONG NORTHWESTERLY WINDS GUSTING OVER 45 MPH LIKELY ACROSS THE EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA. NEZ004-022-023-035-056>058-069-094-012100- /O.NEW.KLBF.WI.Y.0011.080501T0841Z-080503T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... IMPERIAL...CODY...MERRIMAN...KILGORE 241 AM MDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT FRIDAY. STRONG NORTHWESTERLY WINDS GUSTING OVER 45 MPH ARE EXPECTED ACROSS THE EASTERN PANHANDLE AS WELL AS SOUTHWESTERN NEBRASKA ON THURSDAY AND FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
11 follow-up statements
000 WWUS73 KLBF 011118 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 618 AM CDT THU MAY 1 2008 ...STRONG WINDS LIKELY THIS AFTERNOON ACROSS THE EASTERN PANHANDLE AS WELL AS SOUTHWESTERN NEBRASKA... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER NORTHWEST KANSAS WILL SHIFT EAST ALONG THE NEBRASKA AND KANSAS STATE LINE THROUGH THURSDAY AFTERNOON. THIS WILL CAUSE A COLD FRONT TO MOVE SOUTH AND EAST ACROSS THE REGION...WITH STRONG NORTHWESTERLY WINDS GUSTING OVER 45 MPH LIKELY ACROSS THE EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA. NEZ005-024-025-036-037-059-070-071-011930- /O.EXA.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-HOOKER-THOMAS-MCPHERSON-LOGAN-LINCOLN-HAYES- FRONTIER- INCLUDING THE CITIES OF...VALENTINE...MULLEN...THEDFORD...TRYON... STAPLETON...NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS 618 AM CDT THU MAY 1 2008 /518 AM MDT THU MAY 1 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45 MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ004-022-023-035-056>058-069-094-011930- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... IMPERIAL...CODY...MERRIMAN...KILGORE 518 AM MDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45 MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 011230 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 AM CDT THU MAY 1 2008 ...STRONG WINDS LIKELY THROUGH FRIDAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER NORTHWEST KANSAS WILL SHIFT EAST ALONG THE NEBRASKA AND KANSAS STATE LINE THROUGH THURSDAY AFTERNOON. THIS WILL CAUSE A COLD FRONT TO MOVE SOUTH AND EAST ACROSS THE REGION...WITH STRONG NORTHWESTERLY WINDS GUSTING OVER 45 MPH LIKELY ACROSS PARTS OF NORTH CENTRAL NEBRASKA AND ALL OF WESTERN NEBRASKA. NEZ026-038-012030- /O.EXA.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ BLAINE-CUSTER- INCLUDING THE CITIES OF...DUNNING...BROKEN BOW 730 AM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45 MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ004-005-022>025-035>037-056>059-069>071-094-012030- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 730 AM CDT THU MAY 1 2008 /630 AM MDT THU MAY 1 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS OVER 45 MPH. WINDS WILL REMAIN STRONG TODAY...TONIGHT AND FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 012000 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT THU MAY 1 2008 ...STRONG WINDS LIKELY THROUGH FRIDAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL ROTATE BACK INTO SOUTH CENTRAL SOUTH DAKOTA BY MIDNIGHT TONIGHT...THEN SHIFT BACK INTO EASTERN NEBRASKA BY FRIDAY EVENING. THIS WILL CREATE PERIODS OF STRONG WINDS...ESPECIALLY IN THE WEST AS THE LOW RETROGRADES INTO SOUTH DAKOTA AND TIGHTENS THE PRESSURE GRADIENT SIGNIFICANTLY. STRONG WINDS ARE EXPECTED TO LAST THROUGH AT LEAST FRIDAY EVENING ON THE BACK-SIDE OF THE STORM. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO NEAR 45 MPH POSSIBLE. NEZ004-005-022>026-035>038-056>059-069>071-094-020945- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 300 PM CDT THU MAY 1 2008 /200 PM MDT THU MAY 1 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. STRONG LOW PRESSURE WILL SLOWLY ROTATE ACROSS SOUTHERN SOUTH DAKOTA AND EASTERN NEBRASKA OVER THE NEXT 36 HOURS. THIS WILL CREATE PERIODS OF STRONG WINDS...ESPECIALLY IN THE WEST AS THE LOW RETROGRADES INTO SOUTH DAKOTA AND TIGHTENS THE PRESSURE GRADIENT SIGNIFICANTLY TONIGHT. STRONG WINDS ARE EXPECTED TO LAST THROUGH AT LEAST FRIDAY EVENING ON THE BACK-SIDE OF THE STORM. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO NEAR 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
000 WWUS73 KLBF 020001 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT THU MAY 1 2008 ...STRONG WIND LIKELY THROUGH FRIDAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL ROTATE BACK INTO SOUTH CENTRAL SOUTH DAKOTA BY MIDNIGHT TONIGHT...THEN SHIFT BACK INTO EASTERN NEBRASKA BY FRIDAY EVENING. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST FRIDAY EVENING ON THE BACK- SIDE OF THE STORM. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 45 MPH POSSIBLE. NEZ004-022>024-035-036-094-020115- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CODY...MERRIMAN...KILGORE 701 PM CDT THU MAY 1 2008 /601 PM MDT THU MAY 1 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A WINTER STORM WARNING CONTINUES FOR SHERIDAN...WESTERN CHERRY... GRANT AND HOOKER COUNTIES. $$ NEZ005-025-026-037-038-056>059-069>071-021115- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-BLAINE-LOGAN-CUSTER-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...DUNNING... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 701 PM CDT THU MAY 1 2008 /601 PM MDT THU MAY 1 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. STRONG LOW PRESSURE WILL SLOWLY ROTATE ACROSS SOUTHERN SOUTH DAKOTA AND EASTERN NEBRASKA OVER THE NEXT 36 HOURS. THIS WILL CREATE PERIODS OF STRONG WIND...ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES TONIGHT. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST FRIDAY EVENING ON THE BACK-SIDE OF THE STORM. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JRS/MP/CDC
000 WWUS73 KLBF 020832 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CDT FRI MAY 2 2008 ...STRONG WIND LIKELY TODAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS. NEZ026-038-020945- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ BLAINE-CUSTER- INCLUDING THE CITIES OF...DUNNING...BROKEN BOW 332 AM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS MAY INCREASE THIS AFTERNOON. STAY ABREAST OF THE LATEST WEATHER BULLETINS. $$ NEZ005-025-037-056>059-069>071-021645- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 332 AM CDT FRI MAY 2 2008 /232 AM MDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH IN OPEN AREAS. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
000 WWUS73 KLBF 020842 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CDT FRI MAY 2 2008 ...STRONG WIND LIKELY TODAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS. NEZ005-025-037-056>059-069>071-022000- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 342 AM CDT FRI MAY 2 2008 /242 AM MDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH IN OPEN AREAS. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 021019 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 AM CDT FRI MAY 2 2008 ...STRONG WIND LIKELY TODAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS. NEZ005-025-037-056>059-069>071-022000- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 519 AM CDT FRI MAY 2 2008 /419 AM MDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 021215 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 AM CDT FRI MAY 2 2008 ...STRONG WIND LIKELY TODAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS. NEZ056-021315- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ DEUEL- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS 615 AM MDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A SNOW AND BLOWING SNOW ADVISORY. $$ NEZ005-025-037-057>059-069>071-022015- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-LOGAN-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 715 AM CDT FRI MAY 2 2008 /615 AM MDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 021359 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 859 AM CDT FRI MAY 2 2008 ...STRONG WIND LIKELY TODAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS. NEZ057-058-069-021500- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...OGALLALA...GRANT...IMPERIAL 759 AM MDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. KEITH...PERKINS AND CHASE COUNTIES HAVE BEEN UPGRADED TO A SNOW AND BLOWING SNOW ADVISORY. $$ NEZ005-025-037-059-070-071-022200- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-LOGAN-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON... NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS 859 AM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MASEK
000 WWUS73 KLBF 021924 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 PM CDT FRI MAY 2 2008 ...STRONG WIND LIKELY TODAY... .AN INTENSE AREA OF LOW PRESSURE SITUATED OVER EAST CENTRAL NEBRASKA WILL DRIFT EAST TODAY. THIS WILL CREATE PERIODS OF STRONG WIND... ESPECIALLY IN THE WEST AS THE LOW INTENSIFIES. STRONG WIND IS EXPECTED TO LAST THROUGH AT LEAST THE AFTERNOON AND POSSIBLY INTO THIS EVENING. THERE MAY BE PERIODIC LULLS IN THE STRONGER GUSTS...BUT GENERALLY WIND WILL BE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH IN OPEN AREAS. NEZ005-025-037-022030- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ EASTERN CHERRY-THOMAS-LOGAN- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...STAPLETON 224 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. EASTERN CHERRY...THOMAS AND LOGAN COUNTIES HAVE BEEN UPGRADED TO A WINTER WEATHER ADVISORY. $$ NEZ059-070-071-030000- /O.CON.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 224 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS TO 55 MPH IN OPEN AREAS TO CONTINUE. A WIND ADVISORY MEANS THAT WIND OF 35 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 022152 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 PM CDT FRI MAY 2 2008 NEZ059-070-071-022300- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-080503T0000Z/ LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 452 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. LINCOLN...HAYES AND FRONTIER COUNTIES HAVE BEEN UPGRADED TO A WINTER WEATHER ADVISORY. $$ MASEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 1, 2:10 AM MDT, 31 minutes earlier.
Area forecast discussion, May 1, 2:10 AM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 AM CDT THU MAY 1 2008 .SYNOPSIS... STRONG CYCLOGENESIS IS UNDERWAY...WITH 986 MB SFC LOW OBSERVED AT 06Z OVER NORTHWEST KS/SOUTHWEST NEB. CYCLONE WILL CONTINUE TO DEVELOP AHEAD OF 100-130 KT 250 MB JET STREAK DIVING INTO THE BASE OF A NEGATIVELY TILTED TROUGH POSITIONED OVER THE CENTRAL ROCKIES. COLD FRONT IS OBSERVED OVER NORTHERN HIGH PLAINS TOWARDS THE SFC LOW...AND THEN ARCING BACK TOWARDS THE WEST INTO NV/CA...WHILE A DRYLINE EXTENDED SOUTH FROM LOW INTO WEST TX...AND A WARM FRONT WAS LOCATED ACROSS SOUTHERN NEB INTO IL/IN. SFC LOW AND COLD FRONT WILL CONTINUE PROGRESSING EAST ACROSS NORTHERN KS/SOUTHERN NEB DURING THE DAY THURSDAY...WHILE STRONG UPR LVL LIFT NORTH OF SFC LOW WILL LEAD TO THE DEVELOPMENT OF INVERTED TROUGH EXTENDING BACK THROUGH NORTH CENTRAL NEB INTO SD. && .DISCUSSION... WIDESPREAD SHOWERS/THUNDERSTORMS HAVE DEV ****ERROR: INCOMPLETE DATA LL LIKELY BE ASSOCIATED WITH TROWAL...WHICH IS FCST TO DEVELOP OVER THE DAKOTAS ON THURSDAY...AND THEN BEGIN TO SWING SOUTH AND EAST INTO THE CWA THURSDAY NIGHT THROUGH FRIDAY. EXPECT CHANGE OVER TO ALL SNOW IN THE NORTHWESTERN COUNTIES TO TAKE PLACE BY 06Z FRIDAY AS SLIGHTLY SUB FREEZING LOW LVL AIRMASS/BELOW FREEZING WET BULB TEMPERATURES SLIDE SOUTH INTO WESTERN NEB...WHICH WILL BE COUPLED WITH DYNAMIC COOLING ASSOCIATED WITH STRONG LARGE SCALE/MESOSCALE ASCENT. SNOW COULD BE HEAVY AT TIMES...WITH OVER 6 INCHES OF ACCUMULATION POSSIBLE. WILL CONTINUE WINTER STORM WATCH WITH THIS FCST PACKAGE...AND ALLOW FUTURE SHIFTS THE OPTION OF UPGRADING. BESIDES THE POTENTIAL WINTER WEATHER...STRONG GRADIENT WINDS ARE EXPECTED TO DEVELOP ACROSS THE FCST AREA FRIDAY AFTERNOON AS LOW LVL CYCLONE MOVES EAST TOWARD IA. GUSTS APPEAR LIKELY TO EXCEED 40 KT...WHICH AT THE VERY LEAST WILL REQUIRE A WIND ADVISORY. STORM SYSTEM BEGINS TO LIFT NORTHEAST OUT OF THE REGION FRIDAY NIGHT. THIS WILL CAUSE THE TROWAL TO SHIFT SOUTHEAST ACROSS THE CWA...BRINGING A BRIEF PERIOD OF SNOW TO THE REMAINDER OF THE AREA BEFORE SUBSIDENCE INCREASES BEHIND DEPARTING TROUGH. POTENTIAL EXISTS FOR CLEARING SKIES ACROSS THE NORTHWEST PORTION OF THE CWA...AND WHEN COMBINED WITH RECENT SNOWFALL COULD ALLOW FRIDAY NIGHT LOWS TO BECOME QUITE COLD /LOWER 20S/. BEYOND SATURDAY...ECMWF AND GFS SHOW ANOTHER TROUGH BECOMING ESTABLISHED OVER THE SOUTHWESTERN U.S. DURING THE MONDAY/TUESDAY TIME FRAME. THIS WILL ONCE AGAIN FAVOR A NORTHWARD RETURN OF LOW LVL MOISTURE INTO THE CENTRAL HIGH PLAINS...WITH AN INCREASE IN SHOWER/THUNDERSTORM PROBABILITIES. DID NOT ADJUST PREVIOUS POP/WX FCST AS UNCERTAINTY IN EVOLUTION/TIMING OF NEXT TROUGH EXISTS. TEMPERATURES APPEAR TO BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THE FIRST HALF OF NEXT WEEK. && .AVIATION... A LARGE SLOW MOVING STORM SYSTEM WILL TRACK THROUGH THE CENTRAL PLAINS AT 10 MPH OR LESS. THE STORM WILL EXIT THE CENTRAL PLAINS SATURDAY MORNING. EARLY THIS MORNING...AREAS OF LOW LEVEL WIND SHEAR ALONG AND EAST OF HIGHWAY 83. TODAY AND TONIGHT...WEST OF HIGHWAY 83...WIND ADVISORY CONDITIONS FOR NNW WINDS OF 25 TO 30 KT AND GUSTS TO 40KT. ALL AREAS...STRATUS WILL DEVELOP. RAIN AND SNOW IS MOSTLY LIKELY ALONG AND WEST OF HIGHWAY 61. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF HIGHWAY 183...MAINLY TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM MDT FRIDAY FOR NEZ004-022-023-035- 056>058-069-094. WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR NEZ004-094. && GARNER/CDC
Hazardous weather outlook, Apr 30, 2:39 PM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT WED APR 30 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-012045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT WED APR 30 2008 /239 PM MDT WED APR 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE WESTERN SANDHILLS AND EASTERN PANHANDLE THROUGH THE EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WIND GUSTS DUE TO THE DRY LOW LAYERS OF THE ATMOSPHERE. LOW RELATIVE HUMIDITY LEVELS AND SHIFTING WINDS WILL BE OF SOME CONCERN THROUGH EARLY EVENING IF ANY FIRE STARTS OCCUR...AS FIRES WILL HAVE HAVE TO POTENTIAL TO QUICKLY GROW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN INTENSE AND SLOW MOVING STORM SYSTEM WILL EJECT FROM THE CENTRAL ROCKIES AND MOVE ACROSS NEBRASKA ON THURSDAY AFTERNOON THROUGH FRIDAY EVENING. RAIN...LOCALLY HEAVY IN WESTERN NEBRASKA ON THURSDAY...WILL GRADUALLY MIX WITH COLD AIR DROPPING IN FROM THE DAKOTAS. THIS WILL EVENTUALLY ALLOW SNOW TO MIX WITH THE RAIN ACROSS NORTHWEST NEBRASKA THURSDAY AFTERNOON...WITH ALL SNOW EXPECTED BY LATE AFTERNOON OVER MUCH OF THE EASTERN PANHANDLE AND ADJACENT SANDHILLS. AS THE STORM SLOWLY MOVES INTO CENTRAL NEBRASKA AND INTENSIFIES EARLY FRIDAY...NORTHWEST WINDS AS HIGH AS 30 TO 40 MPH...WITH GUSTS UP TO 50 TO 60 MPH...WILL COMMENCE. WINDS OF THIS MAGNITUDE AND DURATION WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE AND EVEN POWER OUTAGES. THE SNOW EXPECTED ACROSS NORTHWESTERN NEBRASKA...WHEN COMBINED WITH THE VERY STRONG WINDS...MAY LEAD TO NEAR BLIZZARD CONDITIONS AT TIMES ON FRIDAY. THEREFORE A WINTER STORM WATCH HAS BEN ISSUED THURSDAY NIGHT THROUGH FRIDAY FOR SHERIDAN AND WESTERN CHERRY COUNTY...WHERE SNOWFALL AMOUNTS OF UP TO 8 INCHES MAY BE POSSIBLE. ACCUMULATING SNOW MAY SPREAD AS FAR EAST AS BUTTE...NORTH PLATTE...AND HAYES CENTER. ADDITIONAL COUNTIES MAY BE INCLUDED IN THE WINTER STORM WATCH LATER TODAY ONCE THE TRACK OF THE STORM BECOMES BETTER DEFINED. RESIDENTS OF WESTERN AND NORTH CENTRAL NEBRASKA ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND POSSIBLE WATCHES...WARNINGS...OR ADVISORIES AS THIS SIGNIFICANT SPRING STORM SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Apr 30, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 34 min |
| May 1, 2:43 PM MDT | Snow and Blowing Snow Advisory | LBF | Arthur, Chase, Deuel, Garden, Keith, McPherson and 1 more | 24 hr |
| May 1, 2:43 PM MDT | Winter Storm Watch | LBF | Blaine, Brown, Cherry, Keya Paha, Rock, Thomas | 12 hr |
| May 1, 2:43 PM MDT | Winter Storm Warning | LBF | Cherry, Grant, Hooker, Sheridan | 24 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.